Alert archive / New Mexico / Wind Advisories in 2007

Wind Advisory 7, NWS El Paso, TX

April 23, 2007

NWS El Paso, TX issued this wind advisory at Apr 23, 2007, 4:45 AM MDT. It took effect at Apr 23, 2007, 12:00 PM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2007, 4:45 AM MDT (10:45 UTC)
In effect from
Apr 23, 2007, 12:00 PM MDT
Expired
Apr 24, 2007, 12:00 AM MDT
In force
12 hr
Issued by
NWS El Paso, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEPZ 231045
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
445 AM MDT MON APR 23 2007

...STRONG WINDS RETURN TO THE AREA...

.AN APPROACHING UPPER LEVEL STORM SYSTEM WILL GENERATE HELP
TIGHTEN UP OUR SURFACE PRESSURE GRADIENT. THIS WILL COMBINE WITH
STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE TO GIVE US VERY
WINDY CONDITIONS THIS AFTERNOON AND EARLY EVENING. IN ADDITION
WINDS MAY CAUSE ISOLATED AREAS OF BLOWING DUST...THAT COULD
REDUCE VISIBILITIES TO LESS THAN A MILE. THE WINDS WILL DIMINISH
VERY SLOWLY AFTER MIDNIGHT.

NMZ022>025-030>032-TXZ055-056-231845-
/O.NEW.KEPZ.WI.Y.0007.070423T1800Z-070424T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
445 AM MDT MON APR 23 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8
PM MDT THIS EVENING.

WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON WITH GUSTS TO
50 MPH POSSIBLE. ISOLATED AREAS OF BLOWING DUST MAY REDUCE
VISIBILITIES AND MAKE DRIVING HAZARDOUS. MOTORISTS...ESPECIALLY
THOSE WITH HIGH PROFILE VEHICLES ARE URGED TO BE CAUTIOUS THIS
AFTERNOON. THE WINDS WILL SLOWLY WEAKEN AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KEPZ 231726
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1126 AM MDT MON APR 23 2007

...STRONG WINDS RETURN TO THE AREA...

.AN APPROACHING UPPER LEVEL STORM SYSTEM WILL HELP TIGHTEN UP OUR
SURFACE PRESSURE GRADIENT THIS AFTERNOON AND EVENING. THIS WILL
COMBINE WITH STRONG WINDS ALOFT MIXING DOWN TO THE SURFACE TO GIVE
US VERY WINDY CONDITIONS THIS AFTERNOON AND EARLY EVENING. IN
ADDITION WINDS MAY CAUSE ISOLATED AREAS OF BLOWING DUST...THAT
COULD REDUCE VISIBILITIES TO LESS THAN A MILE. THE WINDS WILL
DIMINISH VERY SLOWLY AFTER MIDNIGHT.

NMZ025-240600-
/O.EXT.KEPZ.WI.Y.0007.070423T1800Z-070424T0600Z/
SOUTHERN SACRAMENTO MOUNTAINS-
INCLUDING THE CITIES OF...MESCALERO...CLOUDCROFT...TIMBERON
1126 AM MDT MON APR 23 2007

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON WITH GUSTS TO
50 MPH POSSIBLE. ISOLATED AREAS OF BLOWING DUST MAY REDUCE
VISIBILITIES AND MAKE DRIVING HAZARDOUS. MOTORISTS...ESPECIALLY
THOSE WITH HIGH PROFILE VEHICLES ARE URGED TO BE CAUTIOUS THIS
AFTERNOON. THE WINDS WILL SLOWLY WEAKEN AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NMZ022>024-030>032-TXZ055-056-240200-
/O.CON.KEPZ.WI.Y.0007.070423T1800Z-070424T0200Z/
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHWEST DESERT/BOOTHEEL-
SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...LORDSBURG...DEMING...LAS CRUCES...EL PASO...
SIERRA BLANCA...DELL CITY
1126 AM MDT MON APR 23 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON WITH GUSTS TO
50 MPH POSSIBLE. ISOLATED AREAS OF BLOWING DUST MAY REDUCE
VISIBILITIES AND MAKE DRIVING HAZARDOUS. MOTORISTS...ESPECIALLY
THOSE WITH HIGH PROFILE VEHICLES ARE URGED TO BE CAUTIOUS THIS
AFTERNOON. THE WINDS WILL SLOWLY WEAKEN BY MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BIRD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Apr 22, 1:56 PM MDT, 14 hours 49 minutes earlier.

Area forecast discussion, Apr 22, 1:56 PM MDT, 14 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
156 PM MDT SUN APR 22 2007

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHWESTERN
UNITED STATES MONDAY AND TUESDAY BRINGING WINDY CONDITIONS ALONG
WITH A FEW MOUNTAIN RAIN SHOWERS. WESTERLY WINDS AND HIGH PRESSURE
WILL RESULT IN WARM DRY WEATHER FOR THE REMAINDER OF THE WEEK.

&&

.DISCUSSION...
LATEST SATELLITE DATA AND MODEL OUTPUT SHOWING CONSISTENCY WITH
EARLIER RUNS INDICATING NO SIGNIFICANT CHANGES REQUIRED TO EARLIER
OUTLOOK. UPPER LOW NOW LOCATED OVER NORTHERN CALIFORNIA WITH
SYSTEM EXPECTED TO DIG/AMPLIFY INTO NORTHERN ARIZONA BY MONDAY
AFTERNOON WITH ASSOCIATED TROUGH AXIS PIVOTING THROUGH NEW MEXICO
MONDAY NIGHT/TUESDAY MORNING. MAJOR LEE CYCLOGENESIS WILL
CONCURRENTLY OCCUR VICINITY OF SOUTHEAST COLORADO DURING THIS TIME
WITH LOWER AND MIDDLE TROPOSPHERIC GRADIENTS STRENGTHENING. THUS
WINDY CONDITIONS ARE EXPECTED MONDAY AFTERNOON THROUGH TUESDAY. 70
KT MID LEVEL SPEED MAX WILL EXTEND THROUGH THE CWA SUGGESTING
SPEEDS AT LEAST NEAR ADVISORY CRITERIA. HOWEVER A LIMITING FACTOR
IS MAXIMUM DYNAMIC LIFT ASSOCIATED WITH DIFFERENTIAL PVA WILL
OCCUR AFTER DARK AROUND 6Z TUESDAY WHEN NOCTURNAL COOLING HAS
LOWERED MIXING HEIGHTS. STRONG DYNAMIC LIFT AND COOLING ALOFT MAY
ALSO PRODUCE ISOLATED PRECIP OVER NORTHERN MOUNTAINS DESPITE
LIMITED MOISTURE.

ON WEDNESDAY FLAT RIDGE WILL MOVE ACROSS SOUTHERN ROCKIES WITH
FLOW ALOFT WEAKENING AND BECOMING MORE NORTHWESTERLY AS ANOTHER
STRONGER UPPER RIDGE APPROACHES FROM THE WEST. THIS PATTERN
SHOULD PRODUCE WARM DRY WEATHER WITH RELATIVELY LIGHTER WINDS.

&&

.AVIATION...
VFR CONDITIONS WITH A FEW AREAS OF CEILINGS ABOVE 10,000 FEET AGL
THROUGH MONDAY AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 54  85  58  78  51 /   0   0   0  10   0
SIERRA BLANCA TX        52  83  55  75  48 /   0   0   0   0   0
LAS CRUCES              51  84  54  77  47 /   0   0   0  10   0
ALAMOGORDO              49  83  53  75  45 /   0   0   0  10  10
CLOUDCROFT              36  60  38  53  30 /   0   0  10  20  10
TRUTH OR CONSEQUENCES   49  81  53  73  45 /   0   0  10  20  10
SILVER CITY             45  70  45  66  39 /   0   0  10  20   0
DEMING                  51  83  55  75  47 /   0   0   0  10   0
LORDSBURG               51  82  54  76  46 /   0   0  10  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH/PARK
Hazardous weather outlook, Apr 23, 4:26 AM MDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
426 AM MDT MON APR 23 2007

NMZ022>025-030>032-TXZ055-056-241030-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
426 AM MDT MON APR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT
AN APPROACHING UPPER LEVEL STORM SYSTEM WILL GENERATE STRONG WINDS
ACROSS THE BORDERLAND. AFTERNOON WIND SPEEDS OF 25 TO 35 MPH WITH
GUST NEAR 50 CAN BE EXPECTED BY THE AFTERNOON. ISOLATED AREAS MAY
SEE SOME BLOWING DUST THAT WOULD REDUCE VISIBLITIES. WINDS SHOULD
SLOWLY TAPER OFF AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
BREEZY TO WINDY AGAIN ON TUESDAY...BUT THE REST OF THE WEEK LOOKS NICE.

.SPOTTER INFORMATION STATEMENT...

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 6:59 AM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more13 hr

Nearby

Wind Advisories in New Mexico, 2007Wind Advisories in Texas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.